Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Addicted to ghutka, tobacco. Had anxiety, depression, insomnia. ON rivotril, nexito, minnite. Related, how to leave?

i am subhamoy halder badly addicted to gutkha and chewing tobacco from a very young age.i used to chew almost 30 packets of gutkha previously and then i had anxiety depression and insomnia problems at severe levels.i dont know what to do.i take rivotril,nexito and minnite 30mg at night this chewing habit related to my mental desease?how to leave this tobacco chewing?
Asked On : Thu, 4 Apr 2013
Answers:  1 Views:  229
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Emergency Medicine Specialist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

I appreciate your initiative to seek help. Chewing tobacco / gutkha can not only cause a variety of medical problems, but can even be associated with psychological problems. Nicotine is a psycho-active substance which acts on the brain and decreases the blood flow to the brain.

So, it is quite possible that your severe addicion to tobacco could be associated with your psoblems of anxiety, insomnia, etc. Since you seem to have a long-standing and severe addiction to this habit, I would advise you to seek professional help for quitting. There are counselling techniques like Motivational Enhancement Therapy which can help improve your motivation and quit. There are also relapse prevention strategies which you can be taught to prevent going back to these substances. Medication may also be required to treat the withdrawal symptoms, medical complications as well as reduce craving. So, please consult a psychiatrist in your place for a detailed evaluation and further treatment.

Wish you all the best.

Dr. Sheeba Stephen
Answered: Tue, 30 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor